MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G57441
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As initially reported to customer relations: a male patient of approximately 57 years old underwent a portal vein occlusion procedure in which the zilver vena venous self-expanding stent, g57441, was used.The physician accessed the portal vein and was ready to deploy, physician pulled back on hub to align markers.Physician decided to re-align and did so using the pin and pull technique.The stent was uncovered and fore shortened (bunched up) by 20mm.After the stent deployed the physician measured per fleuro machine and it was just over 40mm.A bard bare metal stent was deployed inside of the zilver and completed the procedure successfully.1.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.2.Was the patient hospitalized or was there prolonged hospitalization? no.3.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.4.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Prefix zvt7: 3.91 are images of the device or procedure available? no.3.92 did the patient have pre-existing conditions? internal bleeding if yes, please specify: 3.93 please describe the native state of the vessel (i.E.Was the anatomy tortuous? was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other.Tortuous as there was a slight bend on both stents, and occluded if other, please specify: 3.94 was a stent previously placed during previous procedures? no.3.95 was the device used percutaneously? yes.3.96 where on the patient was the percutaneous access site? intrahepatic approach.3.97 was the access site jugular or femoral? n/a- neither.If other, please specify: 3.98 what disease pathology was being treated? may thurner, acute or chronc.Obstruction, restenosis, other? acute.If other, please specify.3.99 was the lesion approached via contralateral or ipsilateral? neither, going through liver.3.100 was pre-dilation performed ahead of placement of the stent? yes.3.101 what was the target location for the stent? portal vein.3.102 details of access sheath used (name, fr size, length)? short 7fr sheath (another manufacture).3.103 was the device flushed through both flushing ports before the procedure, as per ifu? yes.3.104 details of the wire guide used (name, diameter, hyrdophyllic)?.035 glide advantage 260cm.3.105 was resistance encountered when advancing the wire guide to the target location? no.3.106 was resistance encountered when advancing the delivery system to the target location? no.3.107 if resistance was met, how did the physician address this? n/a.3.108 did the tip of the delivery system cross the target location? yes.3.109 did the user pull the handle towards the hub during deployment, per ifu? yes.3.110 did the user push the hub during deployment? no.3.111 did the user remove slack in the delivery system before deployment, per ifu? yes.3.112 was the stent deployed smoothly / without resistance? yes but came out bunched.3.113 was the stent fully deployed in the patient? yes.3.114 was the stent fully deployed before removing the delivery system from the patient? yes.3.115 was post dilation performed after the placement of the stent? yes.3.116 was the delivery system damaged/kinked/twisted during deployment? no.3.117 what intervention (if any) was required? a bard stent was also placed as stent was bunched and shorter- see event details.3.118 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? a bard stent was also placed as stent was bunched and shorter- see event details.3.119 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.Please specify if yes.
 
Additional Manufacturer Narrative
Pma/510(k) #: p200023.Common name - qan.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 14oct2022.
 
Additional Manufacturer Narrative
Pma/510(k) #: p200023.Device evaluation: the device evaluation of zvt7-35-120-12-60 device, lot number c1831810 could not be completed as the device or photographic evidence of the device was not returned for evaluation.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for zvt7-35-120-12-60 device of lot number c1831810 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1831810.There is evidence to suggest that the customer did not follow the instructions for use.As per ifu0091 the zilver vena venous stents is indicated for improving luminal diameter in the iliofemoral veins for the treatment of symptomatic iliofemoral venous outflow obstruction.From the information given, it is known that the physician used this device when carrying out a portal vein occlusion procedure for which it is not intended for.Root cause review: a definitive root cause of off label use was established from the available information.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.As per medical advisor, the device is not designed for or tested in the portal vein so we have no way of knowing how the stent or stent deployment will perform in this area.It should be noted that, as the device was used outside of their validated state it is not possible to predict how the devices will perform or function.Summary: the complaint of the stent bunched when deployed is confirmed based on the customers testimony.As this is off label use for this device, it is not possible to predict how the devices will perform or function.According to the initial reporter, the procedure was completed successfully as another stent was placed.The patient suffered no adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15475522
Report Number3001845648-2022-00668
Device Sequence Number14176091
Product Code NIO
UDI-Device Identifier10827002574417
UDI-Public(01)10827002574417(17)240520(10)C1831810
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2024
Device Model NumberG57441
Device Catalogue NumberZVT7-35-120-12-60
Device Lot NumberC1831810
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/25/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale